MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10060
Medical Device Problem Codes Loss of or Failure to Bond (1068); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent graft placement procedure for a 67 year old patient with a basilic swing point stenosis in an av fistula, the stent allegedly did not deploy at all.It was further reported that the stent was removed.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
A voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 10/2023).
 
Additional Manufacturer Narrative
A voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system of a covered stent was returned for evaluation.The slide block, a force transmitting component was no longer connected to the proximal sheath.The disconnection of the slide block is considered to led to the reported impossibility to deploy the stent which leads to confirmed results.It was reported that an 8fr introducer and a 0.035" guidewire was used during the procedure.Based on evaluation of the sample the inability of an adhesive joint (slide block/tether/diving sheath) to withstand tension force during deployment is confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: the relevant labeling for this product was reviewed.Based on the instructions for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.With regards to preparation and accessories, the instructions for use states "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated".Holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiration date: 10/2023), g3, h6 (device).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16519721
Report Number9681442-2023-00074
Device Sequence Number2393875
Product Code PFV
UDI-Device Identifier00801741106392
UDI-Public(01)00801741106392
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10060
Device Catalogue NumberAVSM10060
Device Lot NumberANFX4109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 91359
Patient Sequence Number1
Patient Age67 YR
Patient SexMale